alexa Propylthiouracil hypersensitivity: report of two patients with vasculitis and review of the literature.
Medicine

Medicine

Journal of Medical Diagnostic Methods

Author(s): Chastain MA, Russo GG, Boh EE, Chastain JB, Falabella A,

Abstract Share this page

Abstract Two patients with a hypersensitivity vasculitis in association with propylthiouracil (PTU) administration are described. Although both patients presented with a cutaneous eruption, our first patient suffered severe systemic manifestations and the second patient's involvement was primarily limited to the skin. Patients with a vascular hypersensitivity reaction to PTU typically present with constitutional symptoms, acral purpuric skin lesions, and variable involvement of multiple organ systems. The reaction is treated by urgent withdrawal of PTU and implementation of supportive measures and immunosuppressive agents, as necessary. Prompt recognition of this condition and initiation of appropriate therapy lead to complete recovery in most cases.
This article was published in J Am Acad Dermatol and referenced in Journal of Medical Diagnostic Methods

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords